Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 177, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 6, 2005, 2:51 PM CDT for Marshall County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 2:51 PM CDT (19:51 UTC)
- Expired
- Aug 6, 2005, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Marshall County, MS
The radar
The Memphis radar (KNQA), 69 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 061951
SVRMEG
MSC093-062015-
/O.NEW.KMEG.SV.W.0177.050806T1951Z-050806T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
251 PM CDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 315 PM CDT
* AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLY SPRINGS. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3473 8932 3495 8943 3493 8972 3478 8972
3466 8966
$$2 follow-up statements
000
WWUS54 KMEG 061959
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
259 PM CDT SAT AUG 6 2005
MSC093-062015-
/O.CON.KMEG.SV.W.0177.000000T0000Z-050806T2015Z/
MARSHALL MS-
259 PM CDT SAT AUG 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
MARSHALL COUNTY...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOLLY SPRINGS. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3473 8932 3495 8943 3493 8972 3478 8972
3466 8966
$$000
WWUS54 KMEG 062015 RRA
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SAT AUG 6 2005
MSC093-062025-
/O.EXP.KMEG.SV.W.0177.000000T0000Z-050806T2015Z/
MARSHALL MS-
315 PM CDT SAT AUG 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARSHALL COUNTY EXPIRES AT 315
PM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED IN
THE WARNED AREA.
LAT...LON 3473 8932 3495 8943 3493 8972 3478 8972
3466 8966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:00 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SAT AUG 6 2005 .DISCUSSION... REMNANTS OF A COLD FRONT WILL MOVE OVER THE AREA TONIGHT AS AN UPPER LEVEL LOW ALONG THE GULF COAST BEGINS TO MOVE NORTHWARD. THE COMBINATION OF THESE TWO SYSTEMS WILL HELP TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE MIDSOUTH. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE LIKE YESTERDAY WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. THE UPPER LEVEL LOW WILL CONTINUE TO CAUSE HAVOC WITH THE WEATHER THROUGH THE MIDDLE OF NEXT WEEK AS IT MOVES SLOWLY NORTHWARD THROUGH ALABAMA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE MIDSOUTH WITH THE EASTERN SECTIONS OF THE CWA SEEING THE BEST CHANCES. WILL GO WITH A RANGE OF 20-50 POPS DURING THIS TIME WITH THE HIGHEST IN THE EAST. EXPECT TEMPERATURES TO BE A TAD COOLER DUE TO THE SCATTERED CONVECTION WITH HIGHS IN THE UPPER 80S TO LOWER 90S DURING THIS TIME. BY THE END OF NEXT WEEK...HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA. STILL EXPECT DIURNAL CONVECTION TO OCCUR. WILL CONTINUE WITH 20-30 POPS. TEMPERATURES WILL ALSO WARM BACK UP INTO THE MID 90S FOR HIGHS. && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE MO...NONE MS...NONE TN...NONE KRM
Hazardous weather outlook, Aug 6, 4:48 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 448 AM CDT SAT AUG 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 448 AM CDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE MIDSOUTH TODAY AND TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...WITH ANY SEVERE THUNDERSTORMS TODAY EXPECTED TO BE ISOLATED. HOWEVER... SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE WEATHER TODAY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:12 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 33 min |
| Aug 6, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn | 28 min |
| Aug 6, 5:10 PM CDT | Flash Flood Warning | MEG | Alcorn | 2 hr |
| Aug 6, 5:22 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 38 min |
| Aug 6, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss | 44 min |
| Aug 6, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Union | 42 min |
| Aug 6, 6:30 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.